Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 260, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Sep 12, 2008, 7:42 AM CDT for Cooper County, Missouri. It took effect at Sep 12, 2008, 12:40 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 7:42 AM CDT (12:42 UTC)
- In effect from
- Sep 12, 2008, 12:40 PM CDT
- Expired
- Sep 13, 2008, 8:39 AM CDT
- In force
- 20 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 21.59 ft at Sep 14, 2008, 8:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Sep 12, 5:50 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Sep 12, 5:50 AM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
550 AM CDT FRI SEP 12 2008
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
PLACEMENT AND AMOUNTS OF QPF THE NEXT COUPLE OF DAYS CONTINUES TO BE
THE MAIN CHALLENGE IN THE SHORT TERM. ISENTROPIC LIFT ON THE 305-310K
SFC TRIGGERED A HEAVY BAND OF RAIN ACR NWRN MO OVERNIGHT...BUT THE
PRECIPITATION IS DIMINISHING AS THE LOW LEVEL JET VEERS AS PER PROFILERS.
A LARGER AREA OF RAIN WITH A FEW EMBEDDED THUNDERSTORMS WERE
DEVELOPING IN CNTRL/ERN KS INTO SWRN MO. THIS AREA OF RAIN IS IN AN
AREA OF MODEST ISENTROPIC LIFT AHEAD OF A WEAK SHORTWAVE MOVING INTO
SRN KS. THE ISENTROPIC LIFT IS BEING FOCUSED AHEAD OF AN IMPRESSIVE
H7-H5 THETAE RIDGE WITH PRECIPITABLE WATER VALUES AROUND 2.25 INCHES.
NAM/GFS RATHER SIMILAR THE NEXT 48 HOURS AS THE ROCKIES UPPER TROUGH
SHEARS ENE TO THE NORTH OF THE CWA SATURDAY. AS PER MODELS...UPPER
TROUGH TO INDUCE CYCLOGENESIS IN NWRN MO THIS MORNING WITH THE SFC
WAVE MOVING ALONG THE INVERTED TROUGH IN XTRM NWRN MO TNGT AND EARLY SATURDAY.
THE MODELS APPEAR TO HAVE THE RIGHT IDEA AS PRESSURE FALLS HAVE BEEN
APPARENT IN NWRN OK.
NAM SUGGESTS THAT THE H8-H7 THETAE RIDGE WILL MOVE NORTH INTO CNTRL
MO TODAY WITH MODEST ISENTROPIC LIFT NORTH OF THE RIDGE.
THEREFORE...HIGHEST QPF WILL LIKELY BE FOCUSED ACROSS THE NWRN TWO
THIRDS OF THE CWA. AS THE SFC WAVE HEADS TOWARD IA TONIGHT...MODEST
ISENTROPIC LIFT IN A VERY MOISTURE RICH ENVIRONMENT WILL ONCE AGAIN
FOCUS HEAVY RAINFALL FOR NWRN MO. THE ISENTROPIC LIFT WILL SHIFT NE
INTO IA LATE FRIDAY NIGHT...ONLY TO BE REPLACED WITH DEEP LOW LEVEL
MOISTURE CONVERGENCE AHEAD OF A COLD FRONT WHICH WILL SWEEP INTO MO
SATURDAY MORNING.
AREAL RAINFALL AMOUNTS ALONG THE BOUNDARY LATE FRIDAY NIGHT THROUGH
SATURDAY NIGHT ARE NOT EXPECTED TO BE AS HEAVY AS TNGT AS THE FORCING
IS NOT AS STRONG AND PRECIPITABLE WATER VALUES GRADUALLY DECREASE. REGARDLESS...THE
FLOOD WATCH MAY NEED TO BE EXTENDED INTO THE DAY LIGHT HOURS ON
SATURDAY. WILL LET THE DAY SHIFT MAKE THE FINAL CALL. DESPITE THE
EMPHASIS NOW BEING PLACE ON NWRN MO FOR THE HEAVIEST RAIN...WILL
STILL KEEP THE FLOOD WATCH IN EFFECT FOR THE SERN GRIDS DUE TO LACK
OF CONFIDENCE ON THE HEAVIEST QPF PLACEMENT. IN ADDITION...LATEST
RADAR TRENDS SUGGEST THAT HEAVY RAINFALL IS LIKELY ACR THE SRN GRIDS
AT LEAST FOR A FEW HOURS EARLY THIS MORNING.
OTHERWISE...PREFER THE ECMWF/NAM AND UKMET ON THE HANDLING OF THE
FUTURE REMNANTS OF IKE. GFS HAS BUCKED THE LATEST TRENDS BY BEING
MUCH SLOWER AND FURTHER NW ON SUNDAY. REGARDLESS...THERE IS THE
POTENTIAL FOR ADDITIONAL HEAVY RAIN FOR THE EXTREME SERN CWA SATURDAY
NIGHT AND SUNDAY.
DB
&&
.AVIATION...
AREA OF LIGHT TO MODERATE RAIN IS SPREADING NORTH INTO THE KC METRO
EARLY THIS MORNING. VFR/MVFR CIGS IN RAIN WILL GRADUALLY BECOME IFR
DUE TO SATURATION OF THE LOWER LEVELS. IN ADDITION...LOWER CIGS ABOUT
50 MILES SOUTH OF THE METRO WILL GRADUALLY SPREAD NORTH. RAIN WILL
GRADUALLY DIMINISH THIS AFTN WITH CIGS RISING TO BETWEEN 1000-2000
FEET. MVFR CIGS AND VSBYS WILL LIKELY LAST INTO THE EVENING...BEFORE
NEXT BATCH OF RAIN DROPS CIGS AND VSBYS ONCE AGAIN AFT 06Z.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 7 AM SATURDAY FOR MOZ001-MOZ002-MOZ003-MOZ004-
MOZ005-MOZ006-MOZ007-MOZ008-MOZ011-MOZ012-MOZ013-MOZ014-
MOZ015-MOZ016-MOZ017-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-MOZ032-MOZ033-MOZ037-
MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-MOZ045-MOZ046-MOZ053-
MOZ054.
KS...FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ025-KSZ057-KSZ060-KSZ102-
KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Sep 12, 5:57 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 557 AM CDT FRI SEP 12 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 557 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A SERIES OF UPPER LEVEL DISTURBANCES...A WEAK COLD FRONT AND COPIOUS TROPICAL MOISTURE WILL LEAD TO THE POTENTIAL FOR HEAVY RAINFALL THROUGH TONIGHT. ONE TO THREE INCHES ARE POSSIBLE...MAINLY NORTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE. OTHERWISE...ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS A COLD FRONT MOVES ACROSS THE OUTLOOK AREA ON SATURDAY...ADDITIONAL RAINFALL AND ISOLATED THUNDERSTORMS ARE LIKELY. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT AN ADDITIONAL INCH OF RAINFALL IS POSSIBLE. FOR SATURDAY NIGHT AND SUNDAY...THE FUTURE REMNANTS OF HURRICANE IKE WILL MOVE THROUGH NORTHWESTERN ARKANSAS INTO SOUTHEASTERN MISSOURI. THIS TRACK MAY PRODUCE ADDITIONAL HEAVY RAINFALL OF 1 TO 2 INCHES FOR AREAS GENERALLY SOUTH OF A LINE FROM BUTLER TO CLINTON TO BOONVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...SPOTTERS ARE URGED TO RELAY ANY RAINFALL AMOUNTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 12, 6:43 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 AM FLASH FLOOD SEDALIA 38.70N 93.23W
09/12/2008 PETTIS MO EMERGENCY MNGR
2 TO 3 FEET OF WATER OVER THE ROAD AT HWY 50 AND
CENTER...WITH SEVERAL CARS STRANDED.
0618 AM FLASH FLOOD 5 S BUNCETON 38.72N 92.80W
09/12/2008 COOPER MO EMERGENCY MNGR
APPROXIMATELY 6 INCHES OF WATER OVER THE ROAD ON HWY B
NEAR THE COOPER AND MONITEAU COUNTIES BORDER.
0618 AM FLASH FLOOD 1 SSW PRAIRIE HOME 38.80N 92.60W
09/12/2008 COOPER MO EMERGENCY MNGR
WATER OVER HWY W...1 MILE SOUTH OF HWY J. VEHICLE STALLED
WITH WATER UP TO THE DOOR.
&&
MRDLocal storm report, Sep 12, 7:00 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
700 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM FLASH FLOOD 4 N CLINTON 38.43N 93.77W
09/12/2008 HENRY MO LAW ENFORCEMENT
HIGH WATERS ALONG HWY 13.
0640 AM FLASH FLOOD 2 W CLINTON 38.37N 93.81W
09/12/2008 HENRY MO LAW ENFORCEMENT
HIGH WATERS ALONG HWY 7.
0640 AM FLASH FLOOD MONTROSE 38.26N 93.98W
09/12/2008 HENRY MO LAW ENFORCEMENT
HIGH WATERS COVERING A MAJORITY OF HWY K.
0640 AM FLASH FLOOD 2 SW CALHOUN 38.45N 93.65W
09/12/2008 HENRY MO LAW ENFORCEMENT
HIGH WATERS ALONG HWY 52 RESULTING IN SIGNIFICANT
PONDING.
&&
MRDLocal storm report, Sep 12, 7:06 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 4 S BUNCETON 38.73N 92.80W
09/12/2008 COOPER MO EMERGENCY MNGR
HIGH WATERS ALONG HWY B SOUTH OF HWY J.
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 11:55 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Daviess, DeKalb, Gentry, Harrison and 2 more | 6 hr |
| Sep 12, 3:27 AM CDT | Areal Flood Advisory | EAX | Cooper, Howard, Pettis | 3 hr |
| Sep 12, 4:10 AM CDT | Flash Flood Warning | EAX | Cooper, Pettis | 6 hr |
| Sep 12, 5:38 AM CDT | Areal Flood Advisory | EAX | Henry | 5 hr |
| Sep 12, 6:25 AM CDT | Flash Flood Warning | EAX | Cooper, Henry, Howard, Johnson, Pettis, Saline | 5 hr |
| Sep 12, 6:51 AM CDT | Areal Flood Advisory | EAX | Cass, Jackson | 8 hr |
| Sep 12, 7:26 AM CDT | Flash Flood Warning | EAX | Cass | 6 hr |
| Sep 12, 8:08 AM CDT | River Flood Warning | EAX | Cooper | 4 days |
| Sep 12, 8:47 AM CDT | Areal Flood Advisory | EAX | Carroll, Johnson, Lafayette, Ray | 6 hr |
| Sep 12, 9:01 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 3 days |
| Sep 12, 11:04 AM CDT | Areal Flood Warning | EAX | Cooper, Henry, Howard, Pettis | 12 hr |
| Sep 12, 11:43 AM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, DeKalb, Gentry, Holt, Nodaway and 1 more | 8 hr |
| Sep 12, 1:32 PM CDT | Areal Flood Warning | EAX | Cass | 8 hr |
| Sep 12, 2:38 PM CDT | Areal Flood Advisory | EAX | Atchison, Gentry, Harrison, Holt, Nodaway, Worth | 6 hr |
| Sep 12, 2:40 PM CDT | River Flood Warning | EAX | Carroll | 5 days |
| Sep 12, 2:56 PM CDT | Areal Flood Warning | EAX | Carroll, Lafayette | 8 hr |
| Sep 12, 4:01 PM CDT | Tornado Warning | EAX | Henry, Johnson | 29 min |
| Sep 12, 4:29 PM CDT | Tornado Warning | EAX | Johnson, Pettis | 31 min |
| Sep 12, 4:59 PM CDT | Tornado Warning | EAX | Pettis | 31 min |
| Sep 12, 5:22 PM CDT | Areal Flood Advisory | EAX | Platte | 6 hr |
| Sep 12, 5:27 PM CDT | Tornado Warning | EAX | Pettis, Saline | 33 min |
| Sep 12, 5:29 PM CDT | Tornado Warning | EAX | Jackson | 31 min |
| Sep 12, 5:57 PM CDT | Tornado Warning | EAX | Jackson | 33 min |
| Sep 12, 5:58 PM CDT | Tornado Warning | EAX | Cooper, Pettis, Saline | 47 min |
| Sep 12, 5:59 PM CDT | Tornado Warning | EAX | Clay, Platte | 46 min |
| Sep 12, 6:23 PM CDT | Tornado Warning | EAX | Jackson | 22 min |
| Sep 12, 6:30 PM CDT | Flash Flood Warning | EAX | Clay, Platte | 6 hr |
| Sep 12, 6:34 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 41 min |
| Sep 12, 6:38 PM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Jackson, Ray | 6 hr |
| Sep 12, 6:46 PM CDT | Tornado Warning | EAX | Jackson, Ray | 29 min |
| Sep 12, 5:18 AM CDT | Areal Flood Advisory | EAX | Linn, Miami | 6 hr |
| Sep 12, 8:42 AM CDT | River Flood Warning | EAX | Miami | 4 days |
| Sep 12, 8:42 AM CDT | River Flood Warning | EAX | Linn | 6 days |
| Sep 12, 4:32 PM CDT | Tornado Warning | EAX | Miami | 28 min |
| Sep 12, 4:51 PM CDT | Tornado Warning | EAX | Johnson | 24 min |
| Sep 12, 4:55 PM CDT | Tornado Warning | EAX | Johnson, Miami | 35 min |
| Sep 12, 5:13 PM CDT | Tornado Warning | EAX | Johnson | 47 min |
| Sep 12, 5:23 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 37 min |
| Sep 12, 6:01 PM CDT | Tornado Warning | EAX | Johnson | 26 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.